Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla
Oct 22, 2008

First...I'd like to thank you all for the time and effort taken to reply to posts here. I have just found this forum, and check it daily. I was diagnosed as being positive in May, when I was hospitalized due to very severe flu-like symptoms. At the time of my first labs, my viral load was 750,000, and my CD4 was 122. I was advised to start treatment, and began taking Atripla at once. I got my latest labs back today, and Viral Load is undetectable, and CD4 is 252. I was a bit concerned that my CD4 isn't higher...is this a normal reaction to treatment? Also, did I misunderstand what my doctor told me about my meds. I understood him to say that we'd try meds for a time and see how I progress, and then possibly discontinue therapy. Is that the case normally, or is this going to be a "lifetime" regimine for me? Thanks again for all your help.

Response from Dr. Young

Thank you for your post.

Don't fret, you've had an excellent initial response to therapy. You've had a 130 cell rise in your CD4 count in 6 months and an undetectable viral load. This is exactly what I'd expect from any first-rate, first-line treatment.

I'd clarify your thoughts about discontinuation of treatment (and you can further search this forum for additional information about treatment interruptions)- in short, not recommended. Several large, well-powered clinical studies show that there is a significant risk in stopping treatment- namely increased risk of having complications and even (unexpectedly) risk of non-AIDS-related death. So, unless there is a really compelling reason to stop, I wouldn't.

Best of health to you, BY



Previous
Atripla and grogginess
Next
Late Diagnosis of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement